Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 319, NWS Nashville, TN

December 3, 2005Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:34 PM CST for Montgomery County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 3, 2005, 10:34 PM CST (04:34 UTC)
Expired
Dec 3, 2005, 11:00 PM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 3, 8:05 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 509 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
509 m²/s²
0-3 km storm-relative helicity
605 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040434
SVROHX
TNC125-147-040500-
/O.NEW.KOHX.SV.W.0319.051204T0434Z-051204T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 PM CST SAT DEC 3 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 1100 PM CST

* AT 1030 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND      
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST   
  SOUTHWEST OF PALMYRA...AND MOVING EAST AT 85 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD BY 1055 PM CST
  CROSS PLAINS BY 1100 PM CST

LAT...LON 3645 8758 3628 8751 3651 8654 3673 8662
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 10:28 PM CST, 6 minutes earlier.

Area forecast discussion, Dec 3, 10:28 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 PM CST SAT DEC 3 2005

.UPDATE...MIDDLE TENNESSEE IS NOW BLANKETED WITH SEVERE WEATHER
WATCHES THROUGH THE LATE NIGHT HOURS, AS A COLD FRONT MOVES IN
FROM THE WEST.

THE COLD FRONT WAS POISED JUST NORTHWEST OF STEWART COUNTY AT
1000 AM, AND WILL SWEEP SOUTHEASTWARD ACROSS MIDDLE TENNESSEE DURING
THE REMAINDER OF THE NIGHT.

EXPECT PRECIPITATION TO END FOLLOWING PASSAGE OF THE SQUALL LINE, THAT
REACHED FROM NEAR CLARKSVILLE TO NEAR JACKSON, TENNESSEE AT 1030 PM.

WILL LIKELY START TO CLEAR WATCH AREAS FOR SOME WESTERN COUNTIES BY
MIDNIGHT, AS LINE OF STORMS MOVES EASTWARD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES:
BEDFORD...COFFEE...FIRE WEATHER ZONE DISTRICT 5 SOUTH
BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-MAURY-PERRY-WAYNE...
GILES...GRUNDY...LAWRENCE...LEWIS...MARSHALL...MAURY...PERRY...
AND WAYNE.

SEVERE THUNDERSTORM WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING
ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND...
DAVIDSON...DEKALB...DICKSON...FENTRESS...FIRE WEATHER ZONE
DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE
KALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE...
FIRE WEATHER ZONE DISTRICT 5 NORTH
CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON...
HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH...
STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE...
WILLIAMSON...AND WILSON.

&&

19/19
Hazardous weather outlook, Dec 3, 10:34 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1034 PM CST SAT DEC 3 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1034 PM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

...SEVERE STORMS POSSIBLE IN MID STATE THIS EVENING AND TONIGHT...

.DAY ONE...REST OF TONIGHT
A COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE AND PRODUCE THE
POSSIBILITY OF SEVERE THUNDERSTORMS...WITH ISOLATED TORNADOES
AND LARGE HAIL.

AT 1030 PM...A SQUALL LINE WAS OVER NORTHWESTERN MIDDLE TENNESSEE
AND IS FORECAST TO MOVE EASTWARD ACROSS OTHER PARTS OF THE
MID STATE BETWEEN NOW AND 500 AM. LARGE HAIL...TO PENNY SIZE...
FELL FROM A SEVERE THUNDERSTORM IN THIS LINE...NEAR ERIN...
SHORTLY AFTER 10 PM TONIGHT. LOW LEVEL HELICITIES ARE HIGH
TONIGHT...AND WILL INCREASE THE POSSIBILITY FOR ISOLATED
TORNADOES.

REMEMBER...NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS BECAUSE
IT IS DIFFICULT...IF NOT IMPOSSIBLE...TO SEE THEM COMING. STAY
TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION FOR THE REST
OF THE NIGHT AND LISTEN FOR ANY SEVERE WEATHER WARNINGS THAT
MIGHT BE ISSUED FOR YOUR AREA. BE READY TO RESPOND QUICKLY IF
A TORNADO WARNING IS ISSUED FOR YOUR AREA.

JUST BEFORE DAYBREAK...LOWER LEVELS OF THE ATMOSPHERE REMAIN
DRY...BUT HAVE STARTED TO WARM...WITH TEMPERATURES AT OR SLIGHTLY
ABOVE THE FREEZING MARK. EVAPORATIVE COOLING IN THE LOWER LEVELS OF
THE ATMOSPHERE WILL SUPPORT LIGHT SLEET...OR A MIXTURE OF LIGHT SLEET
AND RAIN AT FEW LOCATIONS...UNTIL ABOUT 8 AM...BEFORE CHANGING TO ALL
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER THERE
IS A CHANCE FOR SNOW...SUNDAY NIGHT AND MONDAY...AND AGAIN THURSDAY
INTO FRIDAY...AS A COLD...BROAD UPPER TROUGH DEVELOPS ACROSS THE
COUNTRY.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED LATE THIS
AFTERNOON AND TONIGHT. ALL INTERESTED PARTIES ARE ENCOURAGED
TO MONITOR FURTHER UPDATES ON THIS WEATHER SYSTEM.

MASSIE

In the hours before

Local storm report, Dec 3, 10:30 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CST SAT DEC 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             2 N ERIN                36.34N 87.70W
12/03/2005  0.75 INCH        HOUSTON            TN   LAW ENFORCEMENT

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 7:45 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Dec 3, 10:10 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery35 min
Dec 3, 11:13 PM CSTSevere Thunderstorm WarningOHXPerry, Wayne32 min
Dec 3, 11:23 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner37 min
Dec 3, 11:26 PM CSTSevere Thunderstorm WarningOHXLewis19 min
Dec 3, 11:37 PM CSTSevere Thunderstorm WarningOHXMaury28 min
Dec 4, 12:43 AM CSTSevere Thunderstorm WarningOHXDeKalb, Putnam32 min
Dec 4, 1:06 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress24 min
Dec 4, 3:47 PM CSTSnow AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more15 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.